How can enlarged lymph nodes be managed?
Q: I am a 26 years old female suffering from tuberculosis for the last six months. I am taking AKT-4 and Moxifloxacin. I have also taken medicine for enlarged lymph nodes in my axilla. After taking medicine, improvement was there, but after three months the doctor has changed the medicine (Rcinex and ethambutol 800 mg). After that my lymph nodes got enlarged again. How can enlarged lymph nodes be managed?
A:There could be a number of reasons why the lymph node enlargement has taken place after an initial episode of improvement (reduction of size). Although non-response to current treatment and relapse of the disease is a distinct possibility, there could be other reasons not related to TB (tuberculosis) such as secondary bacterial infection. The cause of recent lymph node enlargement certainly needs clinical assessment, and investigation. A physician experienced in the management of TB should be able to advise you appropriately. Adding or not adding an anti-tubercular drug to the regimen is a critical decision, which is best decided by an experienced medical practitioner after due consideration to all aspects of the disease (clinical and laboratory findings).